Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash, HELP =(
Jun 22, 2005

I'm currently on a 1 year program sponsored by Glaxosmith Kline in SF, taking Lexiva, Ritonavir and Abracavir. I found my HIV status in Mar 04 and after monitoring my Tcell count and finding it at 210 in Sep 04 my HIV Doctor advised me to start the program which we did in Oct 04. Since then I have developed multiple spots of eczema all over my body. My face has patches of a "sunburn" look to them and now, as of last week, I am developing small pimple like sores, about 1 to 2 inches apart from each other that seem to be spreading down my thighs and on my chest.

The rash has gotten so irritable that I had concerns about continuing my HIV regimen, however after consulting with my HIV Doctor and a few FNPs at a Dermatologist practice, they have all agreed that my body is "reconstructing" itself and that I should continue with the study until it is done. My Tcell counts have improved since Oct 04 and my viral load has been undetectable.

Should I get another opinion from an actual Dermatologist instead of an FNP and/or should I get another HIV Doctor's opinon as well? I know this is my body and that I should use common sense, but I don't want to question my current HIV Doctor's assessment and disrespect his over 10 years experience in something that is so brand new to me. The rash is so irritable that I have trouble sleeping at night spending countless hours tossing and turning trying not to pick and scratch at what feels like ants crawling all over my body. I do have some Ambien, which works wonders when I take them, but I do not want to become dependant on it.

Should I seek another expert's opinion or remain in the study and could you explain, in simple terms, if my body is getting better, why the outburst of eczema on my body and "sunburn" look on my face?

Thank you.

Response from Dr. Henry

Skin conditions can be very challenging to sort out, diagnose, and treat in the setting of treated HIV infection. It would sem reasonable for you to request actual consultation by an HIV experienced dermatologist in the San Fransciso community (? Marcus Conant for example). Staying in the study is generally a good idea unless it is determined that your skin condition is likely due to one of the provided drugs and that it cannot be treated adequately. KH



Previous
LIPO!!! LIPO!!!LIPO!!!
Next
Toenail fungus & HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement